Medical Specialty >> Cardiology

Doctors Lounge - Cardiology Answers

Back to Cardiology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site. 

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/20/2017.

Forum Name: Cardiology Symptoms

Question: Weak Spell, Arms & Shoulders--Heart??


 willie49 - Sun Jun 20, 2004 9:21 am

Hello,
I am a healthy, active and alert 84 yr old, white male. I have high blood pressure which is under control w/ a prescription.

And I take a water pill for swollen ankles.

Occassioanlly, for 20 years I have a "weak spell" but I have never passed out. In the last 2 years, these spells have become stronger and I feel that I may pass out if I don't sit down.

I have gone to the local ER and they run all the usual tests, including several overnight observations and they find nothing wrong. Such as :heart cath (scope), mys____ (new type of full heart xray/nuke stress?),traditional stress tests, portable monitor for 24-48 hrs, etc.

The other morning, I was shaving and my arms & shoulders suddenly felt extremely weak and numb, like they fell asleep--NO heart/chest pain. At that moment, I went to lay down for awhile. My dr. told me to go to the ER. Once again, 1 overnight visit w/ no answers.

Do you have any suggestions? Maybe a 2nd opinion at a major university hospital like U of Michigan or Mayo Clinic?

Would it be more help if I told you all my prescriptions and exact tests?

Would greatly appreciate any more info.
Thanks Alot,

Michigan
:?
 Dr. Tamer Fouad - Mon Jun 21, 2004 12:51 am

User avatar Hello Willie49,
Please update your profile including your current medication. I would suggest a second opinion to exclude the presence of a transient ischemic attack.

Transient ischemic attack

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us